Alert archive / Georgia / Special Weather Statements in 2018

Special Weather Statement, NWS Atlanta, GA

August 14, 2018Laurens County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 14, 2018, 10:32 PM EDT for Laurens County, Georgia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 14, 2018, 10:32 PM EDT (02:32 UTC)
Expired
Aug 14, 2018, 11:00 PM EDT
In force
28 min
Issued by
NWS Atlanta, GA
Wind
40

County Laurens County, GA

The radar

The Robins AFB radar (KJGX), 60 km from the middle of the area, began a volume at 02:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 2.5 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2018-08-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2018-08-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1926 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

496 
WWUS82 KFFC 150232
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
1032 PM EDT TUE AUG 14 2018
 
GAZ097-150300-
Laurens GA-
1032 PM EDT TUE AUG 14 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAURENS COUNTY UNTIL
1100 PM EDT...

At 1032 PM EDT...a strong thunderstorm was near Cedar Grove, or 13
miles northwest of Alamo...moving northwest at 10 mph.

  HAZARD...40 mph wind and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. Heavy rain may cause temporary 
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Cadwell, Rentz and Cedar Grove. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3236 8310 3242 8292 3232 8282 3221 8284
      3220 8287 3220 8289 3217 8294 3215 8299
TIME...MOT...LOC 0232Z 148DEG 8KT 3228 8296 

WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 14, 9:41 PM EDT, 51 minutes earlier.

Area forecast discussion, Aug 14, 9:41 PM EDT, 51 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
941 PM EDT Tue Aug 14 2018

.UPDATE...

Trended some higher pops a bit longer in the far southeast due to
more persistent convection from colliding outflows near a stalled
boundary. Hi-res consensus indicates most development should be diminished
by midnight or shortly thereafter. Included some patchy fog
mention for the morning mainly Columbus to Macon and southward
where there was precip late today. Otherwise should be a mostly
clear and quiet night on tap. Previous discussion follows.

Baker

&&

.PREV DISCUSSION... /Issued 901 PM EDT Tue Aug 14 2018/

UPDATE...

00z Aviation update below.

Baker

PREV DISCUSSION... /Issued 217 PM EDT Tue Aug 14 2018/

SHORT TERM /Tonight through Wednesday Night/...

A weak boundary will continue across central portions of GA through
the period. A slightly drier airmass will continue north of this
boundary. South of the weak boundary, higher slightly higher
moisture values will lead to a bit more cloud cover and the
potential for isolated/scattered showers and thunderstorms. Normal
temps expected.

NListemaa

&&

.LONG TERM /Thursday through Tuesday/...

Previous forecast is on track with only minor changes made. By
Thursday morning, Low- and upper-level moisture returns ahead of a
lifting shortwave and the southerly surface winds from a Bermuda
High intrusion will wash out any lingering stationary frontal
boundary. Return of widespread elevated Pops is expected by Friday
with broad SSW flow and ahead of a another digging shortwave which
both the GFS and ECMWF agree will move through the forecast area on
Sunday. Afterward, remnant moisture will provide chance Pops
Monday onward before a a stronger low-pressure system moves into
the area late Tuesday into Wednesday. Previous discussion
follows...

Thiem

The long term period begins with a slightly drier airmass over
the state but that will be short lived as moisture begins to
increase again Wednesday night/Thursday morning. As the moisture
returns a weak surface Bermuda like ridge also builds in across
the northern gulf and southeastern states. This will push the next
main frontal system moving east out of the MS river valley
northward of the area also keeping the deepest moisture and
instability north of our CWA through the end of the work week. By
Friday afternoon/evening...whats left of the frontal boundary
will slowly move south into the state as the Bermuda ridge also
weakens. This will allow a developing shortwave to push SE out of
the Mid MS river valley and across AL/GA/SC for the weekend. This
wave will bring increased instability and deep layer moisture back
in across the region mainly Saturday through Monday. Bumped pops
up into the likely category for the same time frame and would not
be surprised to see the pops continue to go up as we get closer
to the weekend.

Temperatures through the extended will stay near average with
highs in the upper 80s to lower 90s and lows in the upper 60s and
low to mid 70s.

01

&&

.AVIATION...
00Z Update...
VFR conditions for most locations while southern sites could have
MVFR VSBYs late tonight/Wed AM. Any lingering precip mainly near
MCN should diminish this evening. Could have isolated
showers/storms Wed afternoon at any of sites but chance too low
for mention. Winds mainly light on west side and close to calm
overnight then light west to SW tomorrow (could have period of
light SE for tomorrow evening near KATL).

//ATL Confidence...00Z Update...
High on all elements.

Baker

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          69  91  71  91 /   0  20  10  30
Atlanta         72  91  73  90 /   5  20  10  30
Blairsville     62  85  65  86 /   5  20  20  30
Cartersville    68  91  71  91 /   5  20  10  30
Columbus        73  93  74  91 /  20  20  20  40
Gainesville     69  89  71  89 /   0  20  10  30
Macon           71  93  72  91 /  30  20  20  30
Rome            69  92  71  92 /   5  20  10  30
Peachtree City  69  92  71  90 /   5  20  10  40
Vidalia         73  92  73  92 /  60  20  20  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...NListemaa/Baker
LONG TERM....Thiem
AVIATION...Baker
Hazardous weather outlook, Aug 14, 2:11 PM EDT, 8 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
211 PM EDT Tue Aug 14 2018

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-151200-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
211 PM EDT Tue Aug 14 2018

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Isolated to scattered showers and thunderstorms are expected this
afternoon and evening over portions of central Georgia, from
LaGrange to Macon to Vidalia and southward. Some storms could be
strong with damaging winds, frequent lightning and heavy rain.
While isolated events are possible, the probability for
widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

Isolated to scattered showers and thunderstorms are expected for
central Georgia on Wednesday and for the entire forecast area for
each day afterward, mainly during the afternoon and evening.
Friday and Saturday will have the highest chances for numerous
thunderstorms across the area. Widespread severe weather is not
anticipated, however, some storms could produce strong winds,
frequent lightning and heavy rain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Aug 14, 8:38 PM EDT, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
838 PM EDT TUE AUG 14 2018

GAZ108>110-150130-
Telfair GA-Wilcox GA-Dodge GA-
838 PM EDT TUE AUG 14 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TELFAIR...
SOUTHEASTERN WILCOX AND SOUTHWESTERN DODGE COUNTIES UNTIL 930 PM
EDT...

At 837 PM EDT...a strong thunderstorm was over Browning, or 7 miles
south of Abbeville. This storm was nearly stationary.

  HAZARD...Winds up to 40 mph and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Abbeville, Rhine, Temperance, Browning and Antioch Church.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3181 8314 3182 8314 3182 8315 3183 8315
      3185 8318 3184 8321 3185 8342 3203 8333
      3198 8299 3181 8312
TIME...MOT...LOC 0037Z 295DEG 3KT 3189 8328

WIND...40MPH
Special weather statement, Aug 14, 9:08 PM EDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
908 PM EDT TUE AUG 14 2018

GAZ097-111>113-150200-
Toombs GA-Wheeler GA-Montgomery GA-Laurens GA-
908 PM EDT TUE AUG 14 2018

...SIGNIFICANT WEATHER ADVISORY FOR TOOMBS...WHEELER...MONTGOMERY AND
SOUTHEASTERN LAURENS COUNTIES UNTIL 1000 PM EDT...

At 908 PM EDT...a line of strong thunderstorms was along a line
extending from near Ponderosa to Toombs Central to Cedar Grove...and
moving southeast at 15 mph.

  HAZARD...Winds up to 40 mph and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Lyons, Alamo, Mount Vernon, Vidalia, Glenwood, Uvalda, Ailey,
Higgston, Santa Claus, Alston, Ohoopee, New Branch, Spring Hill,
Cedar Grove, McNatt Falls, South Thompson, English Eddy, Cedar
Crossing, Johnson Corner and Jordan.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3194 8228 3195 8231 3193 8232 3196 8238
      3197 8248 3197 8250 3196 8248 3195 8249
      3196 8255 3193 8264 3210 8288 3215 8291
      3218 8287 3220 8289 3218 8294 3230 8303
      3228 8259 3229 8223 3217 8218 3191 8223
TIME...MOT...LOC 0108Z 298DEG 12KT 3223 8226 3206 8237 3223 8287

WIND...40MPH
Special weather statement, Aug 14, 9:30 PM EDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
930 PM EDT TUE AUG 14 2018

GAZ109-110-150215-
Telfair GA-Dodge GA-
930 PM EDT TUE AUG 14 2018

...SIGNIFICANT WEATHER ADVISORY FOR TELFAIR AND SOUTHEASTERN DODGE
COUNTIES UNTIL 1015 PM EDT...

At 930 PM EDT...a strong thunderstorm was over Achord, or near
McRae...moving southeast at 15 mph.

  HAZARD...Winds up to 40 mph and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
McRae, Helena, Lumber City, Milan, Chauncey, Jacksonville, Jay Bird
Springs, China Hill, Achord, Horse Creek Wma and Workmore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3181 8310 3204 8313 3217 8300 3215 8299
      3217 8293 3214 8291 3213 8294 3211 8290
      3209 8290 3193 8266 3186 8276 3185 8279
      3184 8279 3181 8283 3182 8284 3178 8287
      3179 8298 3178 8300
TIME...MOT...LOC 0130Z 312DEG 14KT 3207 8300

WIND...40MPH
Special weather statement, Aug 14, 10:17 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1017 PM EDT TUE AUG 14 2018

GAZ109-110-150245-
Telfair GA-Dodge GA-
1017 PM EDT TUE AUG 14 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TELFAIR AND DODGE
COUNTIES UNTIL 1045 PM EDT...

At 1016 PM EDT...a strong thunderstorm was over Godwinsville, or near
Eastman...moving southeast at 15 mph.

  HAZARD...40 mph wind and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
McRae, Eastman, Helena, Milan, Chauncey, Jay Bird Springs, Five
Points, Achord and Godwinsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3204 8316 3216 8326 3225 8305 3224 8304
      3215 8299 3216 8296 3214 8293 3213 8294
      3213 8293 3210 8290 3209 8290 3205 8285
      3199 8298
TIME...MOT...LOC 0216Z 324DEG 12KT 3213 8314

WIND...40MPH
Special weather statement, Aug 14, 10:20 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1020 PM EDT TUE AUG 14 2018

GAZ097-150230-
Laurens GA-
1020 PM EDT TUE AUG 14 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAURENS COUNTY UNTIL
1030 PM EDT...

At 1020 PM EDT...a strong thunderstorm was near Cedar Grove, or 12
miles northwest of Alamo...moving northwest at 10 mph.

  HAZARD...40 mph wind and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Cadwell, Rentz and Cedar Grove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3216 8299 3222 8303 3235 8310 3242 8289
      3232 8280 3224 8281 3220 8286 3220 8289
      3216 8298
TIME...MOT...LOC 0220Z 146DEG 8KT 3225 8295

WIND...40MPH
Special weather statement, Aug 14, 10:32 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1032 PM EDT TUE AUG 14 2018

GAZ097-150300-
Laurens GA-
1032 PM EDT TUE AUG 14 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAURENS COUNTY UNTIL
1100 PM EDT...

At 1032 PM EDT...a strong thunderstorm was near Cedar Grove, or 13
miles northwest of Alamo...moving northwest at 10 mph.

  HAZARD...40 mph wind and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Cadwell, Rentz and Cedar Grove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3236 8310 3242 8292 3232 8282 3221 8284
      3220 8287 3220 8289 3217 8294 3215 8299
TIME...MOT...LOC 0232Z 148DEG 8KT 3228 8296

WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 8:27 PM EDTSpecial Weather StatementFFCMontgomery, Toombs48 min
Aug 14, 8:38 PM EDTSpecial Weather StatementFFCBen Hill52 min
Aug 14, 9:08 PM EDTSpecial Weather StatementFFCMontgomery, Toombs, Wheeler52 min
Aug 14, 9:30 PM EDTSpecial Weather StatementFFCTelfair45 min
Aug 14, 9:48 PM EDTAreal Flood WarningFFCMontgomery, Wheeler4 hr
Aug 14, 10:17 PM EDTSpecial Weather StatementFFCDodge28 min
Aug 14, 10:20 PM EDTSpecial Weather StatementFFCLaurens10 min
Aug 14, 11:05 PM EDTAreal Flood WarningFFCBleckley, Dodge, Laurens, Pulaski, Telfair, Wheeler6 hr

Nearby

Special Weather Statements in Georgia, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.